Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

If you were are a student how would you respond to this queston?

Discussion in 'General Issues and Discussion Forum' started by Craig Payne, Feb 5, 2012.

  1. Craig Payne

    Craig Payne Moderator

    Articles:
    6

    Members do not see these Ads. Sign Up.
    Pretend you are supervising a student in clinic and they have a patient for basic foot care who is also on a couple of anti-hypertensive drugs.

    If you were to say to the student, "How does the presence of hypertension alter or modify your treatment?". What would the answer that you would expect from the student?
     
  2. Tuckersm

    Tuckersm Well-Known Member

    "Not at all" Though it may affect the education, adivise I give, and pose a few questions about life style etc.
     
  3. Depends on the cause, any complications and how well the hypertension is being managed.
     
  4. DAVOhorn

    DAVOhorn Well-Known Member

    Dear All,

    I would say/ask:

    What is the cause of the Hypertension. Cardiac disease or fat bastard

    Is it well managed

    Has pt made positive contribution to previously advised life style changes. or are they just waiting for the stroke.:butcher:

    So many variables in any simple question like this. So any answer is likely to be useful and unlikely to be too dumb.

    Also what is the pt receiving Pod t/t for?

    The open ended nature of this question gives any student the opportunity to have a discussion and not just a closed answer.

    David
     
  5. twirly

    twirly Well-Known Member

    If pt. on anti-hypertensivie meds may need to wee mid treatment. Thinking outside of box Dr Payne. :empathy:

    Am going now.........;)
     
  6. blinda

    blinda MVP

    Yup, I usually think the same :drinks
     
  7. efuller

    efuller MVP

    nice pun.

    Back to the original question.

    Is the pain in your foot interfering with getting regular excercise?
     
  8. blumley

    blumley Active Member

    was on placement today and was talking about this with one of my tutors. From what I gathered you would consider running through a vascular assessment (dopler etc) and be cautious when removing callus or whatever it is they are in for. Would also talk to patient about why they are on the hypertension meds in the first place- is the high bp related to genetic factors, lifestyle, weight etc.

    This may be completely wrong, if so sorry. Can i ask what answer you were looking for?

    Ben
     
  9. musmed

    musmed Active Member

    Craig et al
    A very good question.
    Did you question arise after just looking/feeling the patients legs and feet or after history taking?
    Looking: peripheral vasc disease, loss of leg hair; leg oedema; nail ischaemia; leg ischaemia; cold limb for starters
    From history: leg cramps; intermittant claudication. The commonest causes are cigarettes and Beta blockers drug. Although old hat they are still used in aus.

    lousy day here
    Paul Conneely
    www.musmed.com.au
     
  10. LuckyLisfranc

    LuckyLisfranc Well-Known Member

    Craig

    I assume this is a trick question, but in the context of basic foot care without any other significant symptoms, I would agree with Stephen. Not at all.

    If the intent is to get the student to demonstrate knowledge about the effects of hypertension on the lower extremity, then that is a different question entirely.

    To quote Pauline, "please explain"?

    LL
     
  11. Moose

    Moose Active Member

    I may not ask a question but instead say a silent prayer of thanks. When they are on anti-hypertensives, at least the blood doesn't usually hit the ceiling....
     
  12. cornmerchant

    cornmerchant Well-Known Member

    Ben

    A vascuar assessment would be carried out in any new patient regardless of medication. Having anti hypertensive drugs does not put the patient in a high risk category so although care as always is taken with scalpel work, extra caution is not indicated.

    regards
    CM
     
  13. stevewells

    stevewells Active Member

    Easy there with the expletives my man - may cause offense to some people - I'm sure not all podiatrists are like Adonis.
     
  14. What if the cause of the hypertension was due to being obese and illegitimate?

    And thinking back I did once treat a Mr Bastard who was quite portly. Can't remember if he was hypertensive though. If I get time, I'll pull the file.
     
  15. drsarbes

    drsarbes Well-Known Member

    Q: "How does the presence of hypertension alter or modify your treatment?".

    A: "I would take my Blood Pressure medication before I treated anyone. If the patient was a really good looking young lady I might take a bit extra"
     
  16. Thanks for this evenings soundtrack
    http://www.youtube.com/watch?v=8l6vTw97QWs If you're sub 30, get ready...
    http://www.youtube.com/watch?v=npY_rMrHR6k&feature=related - he lives next door to my clinic, so fat he now uses a mobility scooter to walk the dog. Was once a doorman in town- suggestions of a spent force?
    http://www.youtube.com/watch?v=3kENXGCEvPE Pump it up, Jack...
     
  17. carolethecatlover

    carolethecatlover Active Member

    some of those 'students' would get failed for 'unprofessional conduct'.

    I would go and look at the meds in MIMS. See if it causes any side-effects that may result in any complications during treatment or down the track.
     
  18. janeorm

    janeorm Member

    if the patient was on beta blockers in an Anaphyalatic shock emergency..... you would only administer 0.25ml of Adrenaline at intervals of 5 minutes maximum 3 doses x
     
  19. antipodean

    antipodean Active Member

    Go easy on the ibuprofen?
     
Loading...

Share This Page